ArticleCurrent drug safety2024
Antidepressant-induced Paradoxical Anxiety, Akathisia, and Complex Vocal Tics in a Patient with Panic Disorder and Crohn's Disease: A Case Report.
Article in Current drug safety, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 0 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundAntidepressant-induced paradoxical anxiety is a fairly common phenomenon seen in patients who are initiated on antidepressants. However, akathisia is a very uncommon manifestation of antidepressants. Much more rarely, antidepressants are also associated with the emergence of motor and vocal tics. This case adds to the growing literature of rare adverse events induced by antidepressants and aims to stimulate future research into the mechanism and risk factors of this phenomenon. CASE PRESENTATION: In this case report, we describe a patient with panic disorder and co-morbid Crohn's disease who developed worsening anxiety, akathisia and vocal tics upon initiation of fluvoxamine. This is the first case report to describe the emergence of both akathisia and vocal tics in the same patient following antidepressant initiation. After discontinuation of fluvoxamine, the patient's symptoms resolved.
conclusionAntidepressant-induced akathisia and tics are often distressing both to the patient and their loved ones, and can be very puzzling to the clinician. It is important for clinicians to recognise that, although rare, antidepressants can adverse effects. When these symptoms arise, it should prompt immediate discontinuation of the offending antidepressant.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.